Journal of Applied Mathematics

Nonnegativity Preserving Interpolation by C 1 Bivariate Rational Spline Surface

Xingxuan Peng, Zhihong Li, and Qian Sun

Full-text: Open access


This paper is concerned with the nonnegativity preserving interpolation of data on rectangular grids. The function is a kind of bivariate rational interpolation spline with parameters, which is C 1 in the whole interpolation region. Sufficient conditions are derived on coefficients in the rational spline to ensure that the surfaces are always nonnegative if the original data are nonnegative. The gradients at the data sites are modified if necessary to ensure that the nonnegativity conditions are fulfilled. Some numerical examples are illustrated in the end of this paper.

Article information

J. Appl. Math., Volume 2012 (2012), Article ID 624978, 11 pages.

First available in Project Euclid: 14 December 2012

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Peng, Xingxuan; Li, Zhihong; Sun, Qian. Nonnegativity Preserving Interpolation by ${C}^{\text{1}}$ Bivariate Rational Spline Surface. J. Appl. Math. 2012 (2012), Article ID 624978, 11 pages. doi:10.1155/2012/624978.

Export citation